MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 POLY TIB COMP IMPACTOR; KNEE INSTRUMENT : IMPACTORS

DEPUY ORTHOPAEDICS INC US SP*2 POLY TIB COMP IMPACTOR; KNEE INSTRUMENT : IMPACTORS
Catalog Number 966385
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Part of plastic component broke off.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, part of plastic component broken off.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the device 966385, sp*2 poly tib comp impactor has broken.Based on the observed appearance of the device in the image attached, potential cause for the reported event can be attributed to end of life.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 966385, sp*2 poly tib comp impactor would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0105 provided is not a valid finished goods lot.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9 corrected: h3 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, part of plastic component broken off.The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photo investigation revealed that the device 966385, sp*2 poly tib comp impactor has broken.Based on the observed appearance of the device in the image attached, potential cause for the reported event can be attributed to end of life.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 966385, sp*2 poly tib comp impactor would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0105 provided is not a valid finished goods lot.

Common Device Name
KNEE INSTRUMENT : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18234485
Report Number1818910-2023-24303
Device Sequence Number20623205
Product Code HWA
UDI-Device Identifier10603295248279
UDI-Public(01)10603295248279(10)J0105
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966385
Device Lot NumberJ0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer12/04/2023
05/28/2024
07/22/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/05/2023
05/29/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown